Blood Clot Warnings Issued for Testosterone Drugs

The Food and Drug Administration has issued an order to manufacturers of testosterone boosting drugs to include a warning label on the product to inform consumers of the risk of blood clots. Currently, the drugs include warnings of blood clots if the consumer has a history of polycythemia. However, the testosterone drugs have been proven to put users at risk of deep vein thrombosis (DVT) and pulmonary embolism, despite not having the condition.

FDA is investigating the risk of stroke, heart attack and death in men taking FDA-approved testosterone products,” FDA stated. “We have been monitoring this risk and decided to reassess this safety issue based on the recent publication of two separate studies that each suggested an increased risk of cardiovascular events among groups of men prescribed testosterone therapy.”

These drugs are normally prescribed to men who exhibit low levels of testosterone and struggle with problems of libido, depression, fatigue, and reduced muscle mass. Further investigations are being conducted by the FDA to determine the side effects of testosterone treatments. For more information, consumers are asked to consult their doctors if interested in these teatments.

 

Read more here- “FDA Issues Blood Clot Risk Warning on Testosterone Drug,” (Vishakha Sonawane, HNGN)

Website | + posts

Olivia is a graduate of Villanova University where she studied Economics and History, minoring in Gender and Women's Studies. She also has experience working with federal legislatures on health care policy, women's issues, and Internet safety.

Share

Share on facebook
Facebook
Share on twitter
Twitter
Share on linkedin
LinkedIn
Share on email
Email

Subscribe to get the latest consumer news

More consumer News